MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient was age over 18.E1: initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: the device was returned for analysis and underwent a visual and microscopic examination on the outer shaft, inner shaft, balloon, and tip.Visual examination revealed a separation at the tip and hypotube.The tip, hub, strain relief, and proximal section of the hypotube is missing.The returned piece measures approximately 149.6cm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found that the shaft and tip is separated.
 
Event or Problem Description
Reportable based on device analysis completed on 23-oct-2024.It was reported that balloon failure to inflate occurred.The 80% stenosed target lesion was located in the mildly tortuous and moderately calcified carotid artery.A 3.0mmx30mmx135cm sterling balloon catheter was advanced for dilatation.During the procedure, after multiple inflation attempts at normal atmospheric pressure, the balloon would not inflate.There was no pinhole, leak, or tear noted on the balloon.The procedure was completed with another of the same device.There were no patient complications reported, and the patient status was stable post procedure.However, device analysis revealed a hypotube and tip separation.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20693332
Report Number2124215-2024-70635
Device Sequence Number18288776
Product Code DQY
UDI-Device Identifier08714729756873
UDI-Public08714729756873
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0032207849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale